Alert archive / California / Wind Advisories in 2017
Wind Advisory 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 8, 2017, 2:16 PM PST for Santa Barbara County, California. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 2:16 PM PST (22:16 UTC)
- Expired
- Jan 9, 2017, 10:00 AM PST
- In force
- 20 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052 WWUS76 KLOX 082216 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 216 PM PST SUN JAN 8 2017 ...GUSTY SOUTH WINDS EXPECTED ACROSS PARTS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY MORNING... .A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA TONIGHT AND MONDAY MORNING. AHEAD OF THE COLD FRONT...STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED. WIND GUSTS BETWEEN 35 AND 50 MPH CAN BE EXPECTED ACROSS THE MOUNTAINS...ANTELOPE VALLEY...CENTRAL COAST AND INTERIOR SECTIONS OF SANTA BARBARA AND SAN LUIS OBISPO COUNTIES. CAZ034-035-090615- /O.NEW.KLOX.WI.Y.0003.170108T2216Z-170109T1200Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 216 PM PST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. * TIMING...WINDS WILL INCREASE THIS EVENING THEN DIMINISH BY LATE TONIGHT. * WINDS...SOUTH WINDS 15 TO 25 MP WITH GUSTS TO 40 MPH WHEN WINDS ARE STRONGEST. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ051-052-090615- /O.NEW.KLOX.WI.Y.0003.170108T2216Z-170109T1200Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 216 PM PST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. * TIMING...WINDS WILL INCREASE THIS EVENING THEN DIMINISH BY LATE TONIGHT. * WINDS...SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WHEN WINDS ARE STRONGEST. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ037-038-090615- /O.NEW.KLOX.WI.Y.0003.170108T2216Z-170109T1200Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 216 PM PST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. * TIMING...WINDS WILL INCREASE THIS EVENING THEN DIMINISH BY LATE TONIGHT. * WINDS...SOUTH WINDS 15 TO 25 MP WITH GUSTS TO 45 MPH WHEN WINDS ARE STRONGEST. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-090615- /O.NEW.KLOX.WI.Y.0003.170108T2216Z-170109T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 216 PM PST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST MONDAY. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK IN STRENGTH OVERNIGHT THEN DIMINISH MONDAY MORNING. * WINDS...SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WHEN WINDS ARE STRONGEST. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-090615- /O.NEW.KLOX.WI.Y.0003.170109T0600Z-170109T1800Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 216 PM PST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK IN STRENGTH OVERNIGHT THEN DIMINISH MONDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WHEN WINDS ARE STRONGEST. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RAT
4 follow-up statements
490 WWUS76 KLOX 090559 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 959 PM PST SUN JAN 8 2017 ...GUSTY SOUTH WINDS EXPECTED ACROSS PARTS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY MORNING... .A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA TONIGHT AND MONDAY MORNING. AHEAD OF THE COLD FRONT...GUSTY SOUTHERLY WINDS ARE EXPECTED. WIND GUSTS BETWEEN 35 AND 45 MPH CAN BE EXPECTED ACROSS THE MOUNTAINS...ANTELOPE VALLEY...CENTRAL COAST AND INTERIOR SECTIONS OF SANTA BARBARA AND SAN LUIS OBISPO COUNTIES. CAZ034-035-091200- /O.CON.KLOX.WI.Y.0003.000000T0000Z-170109T1200Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 959 PM PST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH...DIMINISHING LATE TONIGHT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ051-052-091200- /O.CON.KLOX.WI.Y.0003.000000T0000Z-170109T1200Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 959 PM PST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...DIMINISHING LATE TONIGHT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ037-038-091200- /O.CON.KLOX.WI.Y.0003.000000T0000Z-170109T1200Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 959 PM PST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...SOUTH WINDS 15 TO 25 MP WITH GUSTS TO 35 MPH...DIMINISHING LATE TONIGHT. LOCAL GUSTS TO 45 MPH ON FAVORED RIDGETOPS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-091400- /O.CON.KLOX.WI.Y.0003.000000T0000Z-170109T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 959 PM PST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...DIMINISHING BY LATE MONDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-091400- /O.CON.KLOX.WI.Y.0003.170109T0600Z-170109T1800Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 959 PM PST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...DIMINISHING BY LATE MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SUKUP/RORKE
193 WWUS76 KLOX 090810 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1210 AM PST MON JAN 9 2017 ...GUSTY SOUTH WINDS EXPECTED ACROSS PARTS OF SOUTHWESTERN CALIFORNIA THROUGH THIS MORNING... .A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS MORNING. AHEAD OF THE COLD FRONT...GUSTY SOUTHERLY WINDS ARE EXPECTED. WIND GUSTS BETWEEN 35 AND 45 MPH CAN BE EXPECTED ACROSS THE MOUNTAINS...ANTELOPE VALLEY...CENTRAL COAST AND INTERIOR SECTIONS OF SANTA BARBARA AND SAN LUIS OBISPO COUNTIES. CAZ034-035-091200- /O.CON.KLOX.WI.Y.0003.000000T0000Z-170109T1200Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 1210 AM PST MON JAN 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH EARLY THIS MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ051-052-091200- /O.CON.KLOX.WI.Y.0003.000000T0000Z-170109T1200Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1210 AM PST MON JAN 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH EARLY THIS MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ037-038-091200- /O.CON.KLOX.WI.Y.0003.000000T0000Z-170109T1200Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 1210 AM PST MON JAN 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WINDS...SOUTH WINDS 15 TO 25 MP WITH GUSTS TO 35 MPH THROUGH EARLY THIS MORNING. LOCAL GUSTS TO 45 MPH ON FAVORED RIDGETOPS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-091600- /O.CON.KLOX.WI.Y.0003.000000T0000Z-170109T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1210 AM PST MON JAN 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...DIMINISHING BY LATE THIS MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-091600- /O.CON.KLOX.WI.Y.0003.000000T0000Z-170109T1800Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1210 AM PST MON JAN 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...DIMINISHING BY LATE THIS MORNING. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SUKUP/RORKE
864 WWUS76 KLOX 091116 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 316 AM PST MON JAN 9 2017 ...GUSTY SOUTH WINDS EXPECTED ACROSS PARTS OF SOUTHWESTERN CALIFORNIA THROUGH THIS MORNING... .A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS MORNING. AHEAD OF THE COLD FRONT...GUSTY SOUTHERLY WINDS ARE EXPECTED. WIND GUSTS BETWEEN 35 AND 45 MPH CAN BE EXPECTED ACROSS THE MOUNTAINS...ANTELOPE VALLEY. CAZ034-035-037-038-051-052-091230- /O.CAN.KLOX.WI.Y.0003.000000T0000Z-170109T1200Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...PASO ROBLES...ATASCADERO...CUYAMA...BLACK MOUNTAIN... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 316 AM PST MON JAN 9 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE WINDS ARE NO LONGER AT ADVISORY LEVELS. $$ CAZ053-054-091800- /O.CON.KLOX.WI.Y.0003.000000T0000Z-170109T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 316 AM PST MON JAN 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH... DIMINISHING BY LATE MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-091800- /O.CON.KLOX.WI.Y.0003.000000T0000Z-170109T1800Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 316 AM PST MON JAN 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH... DIMINISHING BY LATE MORNING. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR DOWN TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
551 WWUS76 KLOX 091754 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 954 AM PST MON JAN 9 2017 CAZ053-054-091900- /O.EXP.KLOX.WI.Y.0003.000000T0000Z-170109T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 954 AM PST MON JAN 9 2017 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... LOCAL SOUTHWEST WIND GUSTS OF 30 TO 40 MPH WILL DIMINISH THROUGH THE AFTERNOON. $$ CAZ059-091900- /O.EXP.KLOX.WI.Y.0003.000000T0000Z-170109T1800Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 954 AM PST MON JAN 9 2017 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... LOCAL SOUTHWEST WIND GUSTS OF 25 TO 35 MPH WILL DIMINISH THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 2:15 PM PST, 1 minute earlier.
Area forecast discussion, Jan 8, 2:15 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PST Sun Jan 8 2017
.SYNOPSIS...
A fast moving cold front will bring a period of moderate to heavy
rain to portions of southwest California tonight into Monday
morning. Additional widespread rainfall is likely with a cooler
system late Tuesday into Wednesday. More rain is possible later in
the week with continued cool conditions.
&&
.SHORT TERM...(TDY-WED)
Overall, forecast looks on track with main focus on potent cold
front sweeping across the area tonight and Monday.
12Z models in good agreement with the particulars of the cold
front moving through the area. Rain will begin across the Central
Coast late this afternoon/early evening, across Ventura county
after midnight, and finally hitting Los Angeles county during the
Monday morning commute. Behind the cold front, scattered showers
will continue through Monday afternoon. This cold front will
interact with a deep plume of subtropical moisture, setting the
stage for a moderate to heavy rainfall event. Along with ample
moisture, there will be some decent dynamics associated with the
front (upper level divergence) which will enhance the
precipitation amounts. A thunderstorm or two would not be out of
the question, but threat is not big enough to include in the
forecast at this time.
Rainfall totals are still expected to be rather impressive through
Monday morning. Rainfall totals will range from 2 to 3 inches
across San Luis Obispo county (with 4 to 6 inches near Rocky
Butte), 1.50 to 3.00 inches across Santa Barbara county, 1.00 to
2.50 inches across Ventura county and 0.75 to 2.00 inches across
Los Angeles county. Based on dynamics of front and high-res
model forecasts, there is the potential for rainfall rates in
excess of 0.50 inches per hour. Given these potential rates, will
issue a Flash Flood Watch for the recent burn areas (see
LAXFFALOX). As for snow, snow levels will still remain rather
high, so no significant winter weather issues are anticipated.
Along with the rain, gusty south to southwest winds can be
expected ahead of the cold front through Monday morning. Wind
gusts between 35 and 50 MPH will be likely across all mountain
zones, the Antelope Valley, the Central Coast and interior
sections of San Luis Obispo and Santa Barbara counties. Will
issues a Wind Advisory with the afternoon forecast.
On Tuesday, a moist westerly flow will keep the possibility of
some light precipitation just about anywhere across the district.
However by Tuesday evening and continuing through Wednesday,
another storm system is expected to move across the area, bringing
another shot of rain to the district. At this time, this system
looks to bring an additional 0.25 to 0.75 inches of rainfall to
the area.
.LONG TERM...(THU-SUN)
Overall, 12Z models on the same page with the extended forecast.
On Thursday, an upper level trough will move across the area,
taking up residence as a low over northern Mexico Friday and
Saturday. With the upper trough swinging across the area, there
will continue to be threat of additional precipitation on
Thursday. At this time, it does not appear to be a significant
event, but most areas will likely receive around 0.25 inches of
additional rain. On Friday and Saturday, dry conditions are
anticipated as upper level ridge noses in from the west. Along
with the dry conditions, there will be a warming trend with
temperatures around seasonal normals by Saturday.
&&
.AVIATION...08/1800Z.
At 1800Z at KLAX... there was no notable inversion.
Mostly VFR conditions today will be followed by increased MVFR and
IFR conditions tonight into Monday morning. The worsening
conditions will arrive on the central coast this evening and push
southeast into LA county by early Monday morning.
KLAX...Good confidence in 18z TAF. Increasing precipitation and
chances of east winds of 10 knots or more arrive early Monday
morning and last well into the afternoon before switching to the
SW late in the day. VFR conditions will transition to MVFR or IFR
early Monday morning.
KBUR...Good confidence in 18z TAF. Increasing precipitation
arrives early Monday morning along with IFR conditions.
&&
.MARINE...08/200 PM.
MODERATE CONFIDENCE IN WINDS INCREASING ACROSS THE COASTAL WATERS TODAY
IN ADVANCE OF THE FRONTAL PASSAGE. LOWER CONFIDENCE IN WINDS REACHING
GALE FORCE IN THE NORTHERN AND CENTRAL OUTER WATERS AND IN THE
NEARSHORE WATERS NORTH OF POINT CONCEPTION FOR MORE THAN A FEW
HOURS. Low CONFIDENCE IN SMALL CRAFT ADVISORY WINDS OVER THE
WESTERN SBA CHANNEL AND SOUTH TO SAN NICOLAS ISLAND THROUGH THE
FRONTAL PASSAGE.
A STEEP, SHORT PERIOD SOUTH SWELL WILL BUILD THROUGH THE DAY AS
WELL AND PEAK ON MONDAY MORNING.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory in effect until 9 AM PST Monday for
zones 34-35. (See LAXCFWLOX).
Wind Advisory in effect until 4 AM PST Monday for zones
34-35-37-38-51-52. (See LAXNPWLOX).
Flash Flood Watch in effect through late tonight for zones
34-37. (See LAXFFALOX).
Flash Flood Watch in effect from 7 PM PST this evening
through Monday morning for zones 35-36-39-52. (See LAXFFALOX).
Flash Flood Watch in effect from 10 PM PST this evening
through Monday morning for zones 40-44-45-53. (See LAXFFALOX).
Flash Flood Watch in effect from late tonight through Monday
morning for zones 46-54-59-88-547. (See LAXFFALOX).
Wind Advisory in effect until 10 AM PST Monday for zones
53-54. (See LAXNPWLOX).
Wind Advisory in effect from 10 PM this evening to 10 AM PST
Monday for zone 59. (See LAXNPWLOX).
PZ...Gale Warning in effect until 9 PM PST this evening for zones
645-670-673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(WED-SUN)
More storms are forecast to pass over the area Tuesday afternoon
through Thursday adding more rainfall to the area totals.
&&
PUBLIC...RAT
AVIATION...Sweet
MARINE...SWEET
SYNOPSIS...Munroe
weather.gov/losangelesIn the hours before
Local storm report, Jan 8, 1:34 PM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
134 PM PST SUN JAN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG ATASCADERO 35.49N 120.69W
01/08/2017 SAN LUIS OBISPO CA BROADCAST MEDIA
A 50-FOOT PINE BLEW DOWN, A PORTION OF IT LANDED ON A
RESIDENTIAL BUILDING, AND ALSO TOOK DOWN POWERLINES.
&&
SMITHLocal storm report, Jan 8, 1:54 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
154 PM PST SUN JAN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG PASO ROBLES 35.63N 120.66W
01/08/2017 SAN LUIS OBISPO CA BROADCAST MEDIA
LARGE TREE BLOWN DOWN ONTO A CAR.
&&
SMITHThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 5:00 PM PST | Special Marine Warning | LOX | 105 min | |
| Jan 7, 5:48 PM PST | Special Weather Statement | LOX | Santa Barbara | 57 min |
| Jan 7, 6:02 PM PST | Areal Flood Advisory | LOX | Santa Barbara | 118 min |
| Jan 7, 6:23 PM PST | Special Marine Warning | LOX | 112 min | |
| Jan 7, 6:48 PM PST | Special Weather Statement | LOX | Santa Barbara, Ventura | 87 min |
| Jan 7, 7:39 PM PST | Gale Warning | LOX | 25 hr | |
| Jan 7, 7:39 PM PST | Small Craft Advisory | LOX | 7 hr | |
| Jan 7, 7:55 PM PST | Special Weather Statement | LOX | Los Angeles | 35 min |
| Jan 8, 3:05 AM PST | Gale Warning | LOX | 18 hr | |
| Jan 8, 3:05 AM PST | Small Craft Advisory | LOX | 6 hr | |
| Jan 8, 11:55 AM PST | Flash Flood Watch | LOX | Los Angeles | 19 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.